# SDR AU010157

- Difficulty date: February 2, 2001
- Submitted: March 20, 2001
- Operation: General aviation
- Make and model: Cessna 310R
- Engine: Cont IO520M
- Propeller: Mcauly 3AF32C87
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Gear
- Part number: 646655
- Condition: Damaged
- Location: Dc Generator-Alt
- Component: Dc Generator-Alt, Cessna, ALTERNATOR
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) LH ENGINE ALTERNATOR DRIVE GEAR DAMAGED AND OUTER SHELL DISTORTED. EVIDENCE OF VICE MARKS ON OUTSIDE OF SHELL. FURTHERDAMAGE FOUND:-1. OIL SEAL INSTALLED BACKWARDS.2. SUPPRESSOR CAPACITOR LOOSE INSIDE OF ALTERNATOR AND SCREW LOOSE. 3. PITTING IN CASE HARDENING ON THE SLIP RING END OF THE ROTOR SHAFT. 4. STATOR CORE LAMINATIONS BADLY DISTORTED RENDERING CORE  UNSERVICEABLE. THE ROTOR IN ALTERNATOR AT TIME OF STRIP DOWN INSPECTION SHOWED NO SIGNS OF CONTACT WITH STATOR POLES.PERSONNEL/MAINTENANCE  ERROR.
